Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 16, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 12, 2021, 6:01 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2021, 6:01 AM EST (11:01 UTC)
- Expired
- Feb 13, 2021, 1:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
534 WHUS72 KILM 121101 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 601 AM EST Fri Feb 12 2021 AMZ250-252-121915- /O.NEW.KILM.SC.Y.0016.210212T1101Z-210212T2000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 601 AM EST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 kt and seas 4 to 6 feet. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
4 follow-up statements
707 WHUS72 KILM 121415 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 915 AM EST Fri Feb 12 2021 AMZ250-252-122000- /O.CON.KILM.SC.Y.0016.000000T0000Z-210212T2000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 915 AM EST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
738 WHUS72 KILM 121822 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 122 PM EST Fri Feb 12 2021 AMZ250-252-130230- /O.EXT.KILM.SC.Y.0016.000000T0000Z-210213T0600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 122 PM EST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
839 WHUS72 KILM 121823 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 123 PM EST Fri Feb 12 2021 AMZ250-252-130600- /O.CON.KILM.SC.Y.0016.000000T0000Z-210213T0600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 123 PM EST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
307 WHUS72 KILM 130612 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 112 AM EST Sat Feb 13 2021 AMZ250-252-130715- /O.EXP.KILM.SC.Y.0016.000000T0000Z-210213T0600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 112 AM EST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Gusts have eased. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 3:00 AM EST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 12, 3:00 AM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Wilmington NC
300 AM EST Fri Feb 12 2021
.SYNOPSIS...
A series of low pressure waves along a stalled front offshore
will bring several rain events through the weekend and into
Tuesday. The pesky wedge may briefly break up on Tuesday,
allowing for a warming trend, but rain chances still linger.
Cold air damming finally erodes late next week as a strong cold
front approaches from the west.
&&
.NEAR TERM /THROUGH SATURDAY/...
The arctic airmass the models have been promising for the past
10 days is finally here -- albeit in a significantly modified
state. At 3am the front extends from near Columbia eastward to
Lake City to Myrtle Beach and should push south across
Georgetown before daybreak. Behind the boundary there is a
shallow layer of cold northeast winds extending only 1500-2000
feet vertically while humid southwest flow continues aloft. This
pattern will persist through tonight and into Saturday,
guaranteeing cloudy skies and very small diurnal temperature
ranges.
Isentropic lift atop the shallow cold airmass has become weak
with little precip noted on radar or surface obs currently.
Patches of light rain and drizzle should accumulate to less than
a tenth of an inch today, with the best potential for rain
occurring as a swath of moisture on the slightly inclined 300K
isentropic surface (approximately 750 mb, or 8000 feet aloft)
moves across the area late this morning through early afternoon.
A non-diurnal temperature curve is expected today as shallow
cold advection causes falling temps throughout the morning, then
stabilizing during the afternoon in the low-mid 40s.
Temperatures will only slide a few degrees tonight with dense
clouds and northeast winds continuing. Synoptic lift will
increase again late tonight into Saturday morning as low
pressure takes shape across the northeast Gulf of Mexico.
Forecast PoPs ramp up to 100 percent by late Saturday morning
and hold there through the afternoon as moderate rain should
develop across the area. 12-hr rainfall totals over half an inch
are possible. I'm favoring the cooler NAM/ECMWF for Saturday's
temps with low-mid 40s.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
Wedge of high pressure will remain in place over the area on
Saturday night as a weak low pressure system brushes the coast
and continues off toward the NE. Temperatures will hover in the
upper 30s and lower 40s on Saturday night. Rain chances continue
on Sunday, but coverage should decrease as the best forcing
remains well north of the area. Highs on Sunday will remain
below average; in the upper 40s. into the already stable layer
prolongs the presence of the wedge. Another low pressure system
will pass further offshore on Sunday night with rain chances
increasing slightly with the wedge holding strong over the Mid-
Atlantic states. Overnight lows again in the lower 40s to around
40.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Surface high pressure and deep upper trough will dive into the
central US on Monday bringing an arctic plunge to much of the
central Plains. Locally, continuing cold air damming and parked
stationary front offshore may bring isolated rain chances and
below normal temperatures on Monday. Low pressure develops over
the Gulf of Mexico on Monday night ahead of the deep upper
trough and tracks northward through the southeastern US. This
will likely bring moderate or heavy rainfall late Monday night
and Tuesday as the system pushes a warm front northward through
the area occupied by a unwelcomed stable wedge. Low becomes more
mature during the day on Tuesday. Recent model trends indicate
that portions of the area (mainly southern areas or points south
of the area) could see a chance of thunderstorms during the
afternoon. Low pressure moves offshore and high pressure to our
north builds in for another round of cold air damming on
Wednesday with rain chances returning Wednesday night. Another
low pressure system develops on Thursday over the northern Gulf
of Mexico and tracks northward toward the southern Appalachians.
Currently, models indicate an area of instability over our
region that could support scattered or isolated thunderstorms.
This system should finally push a strong cold front through the
area for a cold and dry weekend.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Solid IFR ceilings are expected to continue over the next 24
hours and beyond. Overrunning moisture over the top of a
southward moving cold front will create this icky weather
pattern. Ceilings in the 300-700 foot range along with light
rain and drizzle will hold visibility in the 3-6 mile range,
with possible lower vis at the FLO airport through 09z as a
little more substantial precip develops there.
Extended Outlook...IFR ceilings will continue on and off through
Monday as the front remains stalled offshore and shallow
northeast winds continue. A cold front arriving from the west on
Tuesday could bring improving ceilings and visibility.
&&
.MARINE...
Through Saturday... A northeast surge is working its way down
the coast this morning with winds north of Cape Fear already
blowing 15-20 knots with higher gusts showing up at the CORMP
Wrightsville Beach buoy. These winds should continue through
Saturday as a cold wedge of high pressure builds down the East
Coast. At this time it appears winds and seas will remain just
below Small Craft Advisory thresholds, but that does not mean
conditions will be pleasant: seas of 3-5 feet in wind-driven
choppy northeast waves and wind chills in the 30s are expected
along with periods of light rain or drizzle. More substantial
rain is expected to develop during the day Saturday as low
pressure begins to take shape to our south.
Ahead of the front there is still dense fog occurring across
the coastal waters near and east of Georgetown, SC. A marine
Dense Fog Advisory for visibility less than one mile will
continue through 6 am.
Saturday Night through Tuesday... Winds remain largely NE
through the weekend due to a wedge of high pressure in place
over the Carolinas. Main concern for mariners will be moderate
and heavy rainfall along with limited visibility due to sea fog.
Seas remain consistent around 2-4 feet through Monday. On
Monday afternoon, low pressure will develop over the northern
Gulf of Mexico and track northward through the southern
Appalachians. This will bring a warm front through the area as
winds becoming southerly around 10-15 knots producing gusts to
20-24 knots. Low pressure matures as it pushes north of the area
on Tuesday and winds become 15-20 knots out of the SW. Seas
increase to 3-5 feet on Tuesday before the gradient begins to
weaken on Tuesday night.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Coastal Flood Advisory from 9 AM this morning to noon EST
today for NCZ107.
MARINE...Dense Fog Advisory until 6 AM EST early this morning for
AMZ256.
&&
SYNOPSIS...ILM
NEAR TERM...TRA
SHORT TERM...21
LONG TERM...21
AVIATION...TRA
MARINE...TRA/21Hazardous weather outlook, Feb 12, 3:28 AM EST, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 328 AM EST Fri Feb 12 2021 AMZ250-252-254-130830- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- 328 AM EST Fri Feb 12 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Winds and seas could approach Small Craft Advisory thresholds today or tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Winds and seas could approach Small Craft Advisory thresholds Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ256-130830- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 328 AM EST Fri Feb 12 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Winds and seas could approach Small Craft Advisory thresholds today or tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Winds and seas could approach Small Craft Advisory thresholds Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-054>056- 058-059-130830- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Coastal New Hanover-Inland Brunswick-Coastal Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Coastal Horry- Inland Georgetown-Coastal Georgetown-Central Horry-Northern Horry- 328 AM EST Fri Feb 12 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-130830- Inland New Hanover- 328 AM EST Fri Feb 12 2021 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO NOON EST TODAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Minor coastal flooding could develop along the Cape Fear River at downtown Wilmington during high tides through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 9
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:36 PM EST | Marine Dense Fog Advisory | ILM | 7 hr | |
| Feb 12, 2:59 AM EST | Coastal Flood Advisory | ILM | New Hanover | 9 hr |
| Feb 12, 3:24 PM EST | Areal Flood Advisory | ILM | Brunswick, New Hanover | 3 hr |
| Feb 11, 10:35 PM EST | Dense Fog Advisory | ILM | Georgetown, Williamsburg | 4 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.